Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Cheyenne, WY

March 14, 2015

NWS Cheyenne, WY issued this red flag warning at Mar 14, 2015, 4:38 AM CDT. It took effect at Mar 14, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2015, 4:38 AM CDT (09:38 UTC)
In effect from
Mar 14, 2015, 12:00 PM CDT
Expired
Mar 14, 2015, 8:12 PM CDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS85 KCYS 140938
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
338 AM MDT SAT MAR 14 2015

...CRITICAL FIRE DANGER THIS AFTERNOON AND EARLY EVENING ALONG AND
EAST OF INTERSTATE 25...

.RED FLAG WARNING CONDITIONS WILL OCCUR THIS AFTERNOON ACROSS
SOUTHEAST WYOMING AND WESTERN NEBRASKA...ALONG AND EAST OF
INTERSTATE 25. MINIMUM AFTERNOON HUMIDITIES WILL RANGE FROM 
10 TO 15 PERCENT. SOUTH TO SOUTHWEST WINDS WILL GUSTS FROM 25 TO
30 MPH.

NEZ311>313-WYZ301-310-150200-
/O.NEW.KCYS.FW.W.0001.150314T1700Z-150315T0200Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
338 AM MDT SAT MAR 14 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE
WEATHER ZONES 301...310...311...312 AND 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 311...312 AND 313. FIRE 
  WEATHER ZONES 301 AND 310. 

* WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 25 TO 30 
  MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RUBIN
2 follow-up statements
308 
WWUS85 KCYS 142025
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT SAT MAR 14 2015

...CRITICAL FIRE DANGER THIS AFTERNOON AND EARLY EVENING EAST
OF THE LARAMIE RANGE...

.RED FLAG WARNING CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS
MUCH OF SOUTHEAST WYOMING AND WESTERN NEBRASKA...MAINLY EAST OF
THE LARAMIE RANGE. MINIMUM AFTERNOON HUMIDITIES WILL RANGE FROM
10 TO 15 PERCENT WITH SOUTHWEST WINDS GUSTING TO 35 MPH. THESE
CRITICAL FIRE WEATHER CONDITIONS WILL LAST UNTIL EARLY THIS
EVENING.

NEZ311>313-WYZ301-310-150200-
/O.CON.KCYS.FW.W.0001.000000T0000Z-150315T0200Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
225 PM MDT SAT MAR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES
301...310...311...312 AND 313...

* AFFECTED AREA...FIRE WEATHER ZONES 301...310...311...312 AND
  313.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JAMSKI
701 
WWUS85 KCYS 150112
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
712 PM MDT SAT MAR 14 2015

NEZ311>313-WYZ301-310-150215-
/O.CAN.KCYS.FW.W.0001.000000T0000Z-150315T0200Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
712 PM MDT SAT MAR 14 2015

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES
301...310...311...312 AND 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

FALLING TEMPERATURES AND DECREASING WINDS HAVE BROUGHT AN END TO
CRITICAL FIRE WEATHER CONDITIONS THIS EVENING. THEREFORE THE RED
FLAG WARNING HAS BEEN CANCELLED.

$$

HAHN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 14, 1:34 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 14, 1:34 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1234 AM MDT SAT MAR 14 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 320 PM MDT FRI MAR 13 2015

DRY AND QUITE MILD CONDITIONS WILL SETTLE OVER THE CWA THROUGH THE
WEEKEND AS AN UPPER RIDGE NOSES ACROSS THE AREA. WARMING 700MB
TEMPS AND MAINLY CLEAR SKIES WILL ALLOW TEMPS TO WARM WELL INTO
THE 60S OVER THE PLAINS SATURDAY AND INTO THE 70S SUNDAY...EVEN
APPROACHING 80 OVER THE NORTHERN PANHANDLE SUNDAY AFTERNOON AS
700MB TEMPS WARM TO 5-7C OVER THE LOWER ELEVATIONS. MODEST LEE
TROFFING WILL SET UP OVER FAR ERN WY SATURDAY AND REMAIN THROUGH
SUNDAY CREATING A BIT OF AFTERNOON BREEZINESS TO WINDS OVER THE
PLAINS.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 320 PM MDT FRI MAR 13 2015

THE ECMWF IS MORE AGGRESSIVE WITH THE PRESSURE RISES AND
ASSOCIATED COLD FRONT ON MONDAY. BOTH MODELS HOWEVER INDICATE
AROUND 5-10 DEGREES OF COOLING COMPARED TO SUNDAY. SOME LIGHT
PRECIP (LIKELY IN THE FORM OF RAIN) WOULD BE POSSIBLE ALONG THE
NORTHERN BORDER OF THE CWA IF THE GFS WERE TO VERIFY...AND KEPT
POPS AROUND 20-30 PERCENT. SOUTH-TO-SOUTHEASTERLY SFC WINDS WILL
IN PLACE ON TUESDAY AND WITH WIDESPREAD CLOUD COVER IN THE
MORNING...HIGHS WILL STRUGGLE TO GET OUT OF THE LOW 50S AT MOST
LOCATIONS. TEMPS WARM SOME FOR WEDNESDAY AHEAD OF A SHORTWAVE THAT
IS MOVING ACROSS WYOMING. THE NEXT CHANCE OF MORE WIDESPREAD
PRECIP WILL ARRIVE ON WED NIGHT INTO THURS. WHILE THE GFS AND
ECMWF DIFFER WITH THE EVOLUTION OF THE SHORTWAVE...LLVL UPSLOPE
WOULD COMBINE WITH WEAK UPPER LEVEL FORCING TO GENERATE LIGHT QPF
AMOUNTS ACROSS THE CWA. SINCE CAA IS NOT THAT IMPRESSIVE...ONLY
HIGHER ELEVATIONS (ABOVE AROUND 7000 FT) WOULD GET SNOW. TEMPS
WOULD DROP AROUND 10-15 DEGREES FOR THURSDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1222 AM MDT SAT MAR 14 2015

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH GENERALLY
CLEAR SKIES. SOUTHWEST WINDS WILL TURN A BIT GUSTY AFTER 18Z WITH
GUSTS OF 20-25 KNOTS EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 315 PM MDT FRI MAR 13 2015

QUITE MILD AND DRY CONDITIONS WILL OCCUR OVER THE WEEKEND WITH
SOME AFTERNOON BREEZINESS IN WINDS OVER THE PLAINS. THIS WILL
CAUSE CONDITIONS TO BECOME NEAR CRITICAL OVER MAINLY THE PANHANDLE
BOT AFTERNOONS. IT APPEARS MIN RHS WILL FALL CLOSE TO 15% BUT
REMAIN GENERALLY A BIT ABOVE THAT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...ZF
AVIATION...CAH
FIRE WEATHER...RE
Hazardous weather outlook, Mar 13, 6:03 AM CDT, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
503 AM MDT FRI MAR 13 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-141115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
503 AM MDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.